Delaware, 2011

Astronomical Low Tide in Delaware, February 15, 2011

February 15, 2011 · NWS PHI · 1 event in 1 county or zone

The strong west to northwest winds that persisted overnight on the 14th caused blowout tides and low water problems around the times of low tide early Friday morning on the 15th along the Delaware River and tidal sections of its tributaries. 88 feet below mean lower low water.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The strong west to northwest winds that persisted overnight on the 14th caused blowout tides and low water problems around the times of low tide early Friday morning on the 15th along the Delaware River and tidal sections of its tributaries. The low tide at Reedy Point reached 1.88 feet below mean lower low water. Blowout tides start at levels lower than 1.80 feet below mean lower low water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 15, 12:28 AM EST, 32 minutes earlier.

Area forecast discussion, Feb 15, 12:28 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EST TUE FEB 15 2011

.SYNOPSIS...
DRY WEATHER SHOULD CONTINUE THROUGH MOST OF THIS PERIOD. THE
WARMEST TEMPERATURES OF THE WEEK ARE POSSIBLE FRIDAY BEFORE A
STRONG COLD FRONTAL PASSAGE EARLY IN THE WEEKEND RETURNS MORE
SEASONABLE MID WINTER CHILL TO THE AREA FOR THE LATTER PORTION OF
THE WEEKEND. CHILLY HIGH PRESSURE IN THE CENTRAL UNITED STATES
WILL ARRIVE ALONG THE MID ATLANTIC COAST EARLY WEDNESDAY. THIS
HIGH WILL INFLUENCE OUR WEATHER THROUGH THE END OF THE WEEK AS IT
BECOMES CENTERED OFF THE SOUTHEAST COAST.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WINDS CONTINUE TO GUST BETWEEN 35 AND 42 KNOTS LATE THIS EVENING.
0000 UTC SOUNDINGS AND AMDAR SOUNDINGS FROM KPHL SHOW THE DEPTH OF
THE MIXED LAYER TO BE ABOUT 6000 FEET...WITH 45 TO 50 KNOTS AT THE
TOP OF THE INVERSION. THE BEST SURFACE GRADIENT IS OCCURRING
NOW...AND BASED ON THE 0000 UTC SURFACE ANALYSIS MOVE EAST OF THE
AREA BEFORE 0900 UTC.

BASED ON THE ABOVE...NO CHANGE IN THE WIND ADVISORY OR WIND GUSTS
FOR THE OVERNIGHT. THE TREND WILL BE MONITORED DURING THE NEXT 3
TO 4 HOURS...AND THE WIND ADVISORY COULD COME DOWN BEFORE 500 AM.

THE FAIRLY LARGE AMOUNT OF MOISTURE TRAPPED UNDER THE INVERSION
BEHIND THE SHORT WAVE CONTINUES TO MOVE SOUTHEAST. SINCE THE MASS
IS NOT SHOWING SIGNS OF BREAKING UP IN THE COLD AIR ADVECTION ANY
TIME SOON...SKY COVER WAS MADE MORE PESSIMISTIC THROUGH 0900 UTC.

THE UPSLOPE FLOW CONTINUES TO PRODUCE SCATTERED SNOW SHOWERS IN
THE SOUTHERN POCONOS...AND THIS PROBABLY HANGS ON THROUGH LATE
TONIGHT. ALSO SEEING AN AREA OF SPRINKLES/FLURRIES STRETCHING
THROUGH EASTERN PENNSYLVANIA INTO CENTRAL NEW JERSEY.

AT THIS POINT...THE LOW TEMPERATURE REMAINS LARGELY INTACT AS
COLDER AIR IS AT THE WESTERN EDGE OF THE FORECAST AREA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...GUSTY NW WINDS THRU EARLY AFTN THEN RAPIDLY EASE LATE
IN THE DAY. A SUNNY DAY. TEMPS A BIT BELOW NORMAL. 50/50 BLENDED
12Z/14 NCEP MOS GUIDANCE TEMPS/WINDS.

TUESDAY NIGHT...HIGH CLOUDS PASS THRU LATE. TIMING UNCERTAIN.
UKMET IS FASTER THAN THE NCEP MODELS ON CLOUDS. 50/50 BLENDED
12Z/14 NCEP MOS TEMPS/WINDS.

WEDNESDAY...BECOMING SUNNY AND WARMING UP ABOVE NORMAL IN THE
AFTN /MAYBE A MORNING HIGH CLOUD SHIELD?/. A SEA BREEZE POSSIBLE
ALONG THE ATLC COASTS? 50/50 BLENDED 12Z/14 NCEP MOS GUIDANCE
TEMPS/WINDS.

WEDNESDAY NIGHT...LIGHT SW FLOW AS HIGH DEPARTS SEWD OFF THE SE
COAST OF THE USA. HOW MUCH CLOUD? 18Z NAM IS STILL QUITE ROBUST
FOR A DECK OF CLOUDS NEAR 6000 FT WHILE GFS AND UK ARE LESS SO.
SPLIT THE DIFFERENCE FOR NOW. HOWEVER...IF LESS CLOUD...MUCH MORE
RADIATIONAL COOLING IN NW NJ SNOW PACK REGION.

THURSDAY...CLOUD COVER WILL MAKE A DIFFERENCE IN THE MAX TEMPS.
FOR NOW DID NOT WHOLLY USE THE 12Z/14 GFS MEX MOS TEMPS OF UPPER
50S...BUT ITS POSSIBLE...ESPECIALLY MD/DEL AWAY FROM THE WATER.
THE NAM CLOUD DECK HAS ME CONCERNED ABOUT REALIZING UPPER 50S IN
PHL?

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE RATHER MILD CONDITIONS CONTINUE THROUGH THE START OF THIS
TIME FRAME, AS HIGH PRESSURE IS ANCHORED OFF THE SOUTHEAST U.S.
COAST AND AN UPPER-LEVEL RIDGE BUILDS NORTHWARD SOME. THE MODEL
GUIDANCE IS IN GOOD AGREEMENT WITH THE LARGE SCALE FLOW OVERALL,
HOWEVER AS THE CASE FARTHER OUT IN TIME, THERE ARE SOME DETAIL
DIFFERENCES. THE PATTERN, WITH A TROUGH IN THE WEST AND RIDGING IN
THE EAST, WILL EVENTUALLY BREAK DOWN SOME HOWEVER THIS WILL
INITIALLY SEND A VIGOROUS STORM UP THROUGH THE GREAT LAKES REGION
FRIDAY INTO SATURDAY. THE RIDGE TO OUR SOUTH GETS PUSHED A BIT
FARTHER WEST AND SOUTHWEST WITH TIME, ALLOWING THE FLOW ACROSS THE
NORTHEAST AND MID ATLANTIC TO BECOME MORE NORTHWESTERLY ALOFT.
THIS ALLOWS COOLING TO TAKE PLACE, ALTHOUGH THERE MAY END UP BEING
A FAIRLY SHARP BAROCLINIC ZONE NOT TO FAR TO OUR SOUTH SATURDAY
THROUGH MONDAY. HPC FAVORED MORE OF THE ECMWF, WHICH IS SUPPORTED
BY TELECONNECTIONS. THEREFORE, WE INITIALIZED THE DATABASE WITH
HPC GUIDANCE THEN MADE SOME TWEAKS AFTER ADDITIONAL COLLABORATION.

BASED ON THE ABOVE, A SOUTHWEST FLOW OF MILD AIR WILL CONTINUE
THURSDAY NIGHT AND FRIDAY AS A POTENT SURFACE LOW IS FORECAST TO
TRACK UP ACROSS THE GREAT LAKES. THIS WILL MAINTAIN OUR CWA IN THE
WARM SECTOR. THE WARMTH OF THE AIRMASS AHEAD OF THE ASSOCIATED
COLD FRONT MAY ALLOW TEMPERATURES TO NEAR RECORD HIGHS FRIDAY
AFTERNOON ESPECIALLY INLAND AND AWAY FROM THE POSSIBLE COOLING
AFFECTS OF THE OCEAN. THE STRONG COLD FRONT IS FORECAST TO SWING
THROUGH FRIDAY NIGHT. HOWEVER, MOISTURE LOOKS LIMITED WITH AN
EASTWARD EXTENT AND THE GREATER LIFT APPEARS TO MOVE UP TO OUR
NORTH. THEREFORE, JUST CARRIED A SLIGHT CHC POP IN THE GRIDS
FRIDAY EVENING ACROSS THE FAR NORTHWEST ZONES /NO THUNDER MENTION
ATTM AS SMALL MUCAPE VALUES WANE QUICKLY AS IT GETS INTO OUR CWA/.
THE CAA REALLY KICKS IN LATER FRIDAY NIGHT AND SATURDAY WITH 40-50
KNOTS FORECAST AT 850 MB. THIS COMBINED WITH A TIGHT PRESSURE
GRADIENT SHOULD BE ENOUGH TO ALLOW GUSTY SURFACE WINDS TO OCCUR
SATURDAY. THE COLD FRONT SHOULD TEND TO STALL TO OUR SOUTH
SATURDAY THROUGH MONDAY AS RIDGING IS LOCATED FROM THE BAHAMAS TO
THE GULF OF MEXICO. THE DETAIL DIFFERENCES BEGIN TO COME INTO PLAY
SATURDAY AND BEYOND AS THE NEXT SYSTEM WILL BE MOVING INTO THE
WEST COAST. THERE DOES SEEM LIKE SOME SORT OF WAVE OF LOW PRESSURE
TRACKING ALONG AN EAST-WEST BAROCLINIC ZONE, BUT JUST WHERE
EXACTLY WILL THAT BE IS UNCERTAIN ATTM. THERE WILL ALSO BE A
FAIRLY STRONG SURFACE HIGH OVER CANADA, WHICH MAY PLAY A ROLL IN
THE TRACK AND TIMING OF THE SURFACE LOW. THEREFORE, JUST INCLUDED
SOME SLIGHT CHC POPS SUNDAY AND SUNDAY NIGHT THEN SLIGHT CHC TO
LOW CHC POPS MONDAY. WENT WITH RAIN AND/OR SNOW AT THIS POINT
REGARDING PRECIPITATION TYPES BUT THIS WILL DEPEND ON THE THERMAL
STRUCTURE OF THE ATMOSPHERE. THIS WILL HAVE TO BE MONITORED GIVEN
THE COLD LOOK OF THE LARGE SURFACE HIGH OVER EASTERN CANADA. AS
FOR TEMPERATURES, WE GENERALLY UTILIZED HPC VALUES BUT DID MAKE
SOME TWEAKS.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WEST-NORTHWEST WINDS WERE STILL STRONG AND GUSTY AT 06Z...WITH
GUSTS TOPPING 30 KNOTS...AND WILL LIKELY REMAIN SO INTO THE POST-
SUNRISE HOURS AS THE GRADIENT REMAINS TIGHT. 925 HPA WINDS ARE
FORECAST TO CONTINUE TO BE 45 KNOTS...EVEN 50 KNOTS...UNTIL LATE
MORNING OR MIDDAY. WINDS WILL RAPIDLY LOWER THIS AFTERNOON AND BE
LESS THAN 10 KNOTS BY DARK AS HIGH PRESSURE BUILDS...AND THEN
BECOME LIGHT AND VARIABLE EARLY TONIGHT.

THE STRATOCUMULUS SHIELD THAT WAS BROKEN TO OVERCAST ACROSS THE TAF
SITES AT 06Z WAS IN THE PROCESS OF BECOMING SCATTERED TO BROKEN...
AND SHOULD FAIRLY RAPIDLY TRANSITION TO SCATTERED BEFORE SUNRISE AND
THEN TO CLEAR BY DAWN AS DRIER AIR QUICKLY ENTERS THE REGION AT 4
TO 6 THOUSAND FEET. OTHERWISE SKIES WILL BE MOSTLY CLEAR FOR THE
DAY AND EARLY TONIGHT. HIGH CLOUDS ARE FORECAST TO GATHER AFTER
MIDNIGHT TONIGHT AS SOME WARM ADVECTION BEGINS ALOFT.

OUTLOOK...
HIGH PRESSURE WILL MOVE SLOWLY ACROSS OUR AREA WEDNESDAY WITH MUCH
LESS WIND. AS THIS HIGH MOVES OFFSHORE EARLY WEDNESDAY, A SOUTHWEST
FLOW WILL DEVELOP. A WARM FRONT IS FORECAST TO LIFT NORTH OF THE
AREA THURSDAY, BUT OTHER THAN SOME CLOUDS THIS FEATURE LOOKS DRY.
LOW PRESSURE IS FORECAST TO TRACK THROUGH THE GREAT LAKES REGION
FRIDAY INTO SATURDAY, PULLING A COLD FRONT ACROSS OUR REGION FRIDAY
NIGHT. THIS MAY BE ACCOMPANIED BY SOME LOWER CLOUDS AND A FEW
SHOWERS. GUSTY NORTHWESTERLY WINDS SHOULD ARRIVE SATURDAY AS COLDER
AIR SETTLES IN ONCE AGAIN.

&&

.MARINE...
A COLD FRONT WILL CROSS THE AREA EARLY THIS EVENING, ALLOWING THE
WINDS TO SHIFT TO THE WEST AND THEN NORTHWEST LATER TONIGHT. AS
COLDER AIR PUSHES IN BEHIND THE FRONT, WINDS WILL INCREASE AND
GALE FORCE GUSTS CAN BE EXPECTED THROUGH THE NIGHT AND INTO
TUESDAY. GUSTS SHOULD REACH TO 40 KT TONIGHT. THE GALE WARNING
WILL REMAIN IN EFFECT ON ALL OF OUR WATERS UNTIL 17Z TUESDAY. HIGH
PRESSURE MOVING IN FROM THE WEST WILL BRING DIMINISHING WINDS AND
SEAS LATER TUESDAY AND TUESDAY NIGHT. THESE RELATIVELY TRANQUIL
CONDITIONS WILL CONTINUE UNTIL ANOTHER COLD FRONT APPROACHES FROM
THE WEST LATE IN THE WEEK.

&&

.FIRE WEATHER...
THE PAST WEEK OR SO HAS BEEN DRY ACROSS MUCH OF THE REGION...WITH
THE LAST MEANINGFUL PRECIPITATION OCCURRING ABOUT 8 DAYS AGO IN
PHILADELPHIA. WIND...ALONG WITH THE DRY CONDITIONS...SETS THE
STAGE FOR ANOTHER ENHANCED FIRE WEATHER DANGER DAY ON TUESDAY.

SNOW COVER IS ERODING FROM SE TO NW.

MAIN RISK TUESDAY SHOULD REMAIN IN DEL AND E MD.

ANOTHER FIRE DANGER EPISODE IS POSSIBLE FRIDAY OR SATURDAY.

&&

.TIDES/COASTAL FLOODING...
THE STRONG OFFSHORE FLOW IS RESULTING IN LOWERING WATER LEVELS.
THE TIDAL DEPARTURES ARE EXPECTED TO INCREASE NEGATIVELY AND
COULD LEAD TO LOW WATER CONDITIONS AROUND THE TIMES OF LOW TIDE
TONIGHT INTO TUESDAY. THE NORTHWEST FLOW SO FAR IS ALLOWING THE
WATER TO BE PUSHED OUT OF THE LOWER PORTION OF THE DELAWARE RIVER,
AND WE HAVE SEEN THE WATER LEVELS BEGIN TO DROP QUITE A BIT AT
REEDY POINT AND WORKING ITS WAY UP TOWARD PHILADELPHIA. AT THIS
POINT, WE ISSUED A SPECIAL WEATHER STATEMENT TO COVER THIS AREA
FOR THE LOW TIDES GENERALLY OCCURRING FROM 1:00 AM TO 6:00 AM
TUESDAY AS BLOWOUT CONDITIONS MAY NOT BE REACHED BUT LOW WATER
LEVELS A GOOD POSSIBILITY. ELSEWHERE, WATER LEVELS ARE LOWERING
BUT NOT AS MUCH AS THE LOWER DELAWARE RIVER. THEREFORE, NO
ADVISORIES OR STATEMENTS ELSEWHERE ATTM, BUT WILL CONTINUE TO
MONITOR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR PAZ054-055-
     060>062-067>071.
NJ...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR NJZ001-
     007>010-012>027.
DE...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR MDZ008-012-
     015-019-020.
MARINE...GALE WARNING UNTIL NOON EST TODAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...HAYES
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...
MARINE...GORSE/RPW
FIRE WEATHER...DRAG
TIDES/COASTAL FLOODING...GORSE
Hazardous weather outlook, Feb 14, 5:05 PM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 PM EST MON FEB 14 2011

DEZ001-MDZ008-NJZ001-007>010-012-013-015-016-019-020-PAZ054-055-
060>062-067>069-152200-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-NORTHWESTERN BURLINGTON-OCEAN-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
505 PM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>023-027-152200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
505 PM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS AN ENHANCED FIRE WEATHER DANGER TUESDAY WITH LOW HUMIDITY
AND STRONG GUSTY WINDS TO AT LEAST 30 MPH AND A CONTINUING DRY
WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-152200-
EASTERN MONMOUTH-COASTAL OCEAN-
505 PM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-025-152200-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
505 PM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017-018-PAZ070-071-152200-
GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA-
505 PM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-152200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
505 PM EST MON FEB 14 2011

...GALE WARNING IN EFFECT UNTIL NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 14, 8:54 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
854 PM EST MON FEB 14 2011

DEZ001-NJZ016>019-PAZ070-071-151100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA
854 PM EST MON FEB 14 2011

...LOW WATER LEVELS POSSIBLE ON THE LOWER DELAWARE RIVER THROUGH
EARLY TUESDAY MORNING...

A STRONG NORTHWESTERLY FLOW IS ALLOWING WATER TO BE PUSHED OUT OF
THE LOWER PORTIONS OF THE DELAWARE RIVER AND DOWN DELAWARE BAY. IF
THE WATER LEVELS BECOME LOW ENOUGH, CONDITIONS MAY BECOME
LOCALLY HAZARDOUS TO MARINERS. THE TIMES OF THE LOWEST WATER LEVELS
WOULD OCCUR AROUND THE LOW TIDES, WHICH IS BETWEEN ABOUT 1:00 AM
TO 6:00 AM TUESDAY.

GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, New Castle

When
February 15, 1:00 AM EST to 4:00 AM EST
Where
New Castle forecast zone
Reported by
River/Stream Gage
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273505.